MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number H7493926008250
Medical Device Problem Code Occlusion Within Device (1423)
Health Effect - Clinical Codes Intimal Dissection (1333); Angina (1710); Dyspnea (1816); Reocclusion (1985); Thrombosis (2100)
Date of Event 06/09/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is a combination product.Device evaluated by mfr: it is indicated that the device will not be returned for evaluation.A review of the batch history, historical trending, and similar complaint trending review for the product family will be conducted.If there is any further relevant information from that review, a supplemental medwatch will be filed.(b)(4).
 
Event or Problem Description
Same case as mdr# 2134265-2017-08151, (b)(6) study.It was reported that in-stent restenosis and stent thrombosis occurred.In (b)(6) 2016, clinical status assessment indicated that the patient's qualifying condition as unstable angina and the patient was referred for cardiac catheterization.Subsequently, the index procedure was performed.The target lesion was located in the proximal left anterior descending artery (lad) with 80% stenosis and was 22mm long with a reference vessel diameter of 2.75 mm.The target lesion was treated with direct placement of 2.75 x 24mm and 2.50 x 8mm synergy ii study stents.Following post-dilatation, the residual stenosis was 0%.The following day, the patient was discharged on dual antiplatelet therapy (aspirin and clopidogrel).In (b)(6) 2017, patient presented with the chief complaints of left sided chest pain which was radiating to back and down to left arm and mild shortness breath since 2- 3 weeks.Patient had stated that he had recurrent symptoms of angina and dyspnea on exertion.Electrocardiogram (ekg) was performed on the same day and revealed sinus rhythm with no ischemic abnormalities.The patient was restarted on aspirin and was scheduled for a diagnostic cardiac catheterization.In (b)(6) 2017, coronary angiography revealed tubular focal 80% mid lad in-stent restenosis, patent- rest of the stented segment and distal lad.The following day, percutaneous coronary intervention was performed.The interventional procedure included stenting to lad and right coronary artery (rca).The 80% mid lad in-stent restenosis was treated with direct placement of 2.5 x 12mm non-bsc stent with 0% residual stenosis.The 60% stenosis in proximal and mid rca was treated with pre-dilatation and placement of 2.5 x 26mm and 2.5 x 30mm non-bsc stents.Following post dilatation residual stenosis was 0%.
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was further reported that there was no evidence of stent thrombosis noted during this event.
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was further reported that the target lesion was located in the proximal left anterior descending artery (lad) extending up to mid lad.Post 2.75x24mm study stent placement, there was a clear cut hazy distal stent edge dissection for which, 2.50x8mm study stent was deployed in an overlapping manner in mid lad.In (b)(6) 2017, coronary angiography revealed tubular focal 70% in-stent restenosis of study stent in mid portion and not 80% mid lad as previously reported.

Brand Name
SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6789596
Report Number2134265-2017-08152
Device Sequence Number121703
Product Code NIQ
UDI-Device Identifier08714729839972
UDI-Public(01)08714729839972(17)20160930(10)0018482560
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2016
Device Model NumberH7493926008250
Device Catalogue Number39260-0825
Device Lot Number0018482560
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/27/2017
Supplement Date Received by Manufacturer10/10/2017
02/21/2018
Initial Report FDA Received Date08/11/2017
Supplement Report FDA Received Date10/27/2017
03/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR